Alert archive / North Carolina / Heat Advisories in 2021

Heat Advisory 5, NWS Raleigh, NC

August 14, 202120 counties in North Carolina

NWS Raleigh, NC issued this heat advisory at Aug 14, 2021, 4:01 AM EDT for 20 counties in North Carolina. It took effect at Aug 14, 2021, 12:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2021, 4:01 AM EDT (08:01 UTC)
In effect from
Aug 14, 2021, 12:00 PM EDT
Expired
Aug 14, 2021, 6:00 PM EDT
In force
6 hr
Issued by
NWS Raleigh, NC

Counties Chatham County, NC, Cumberland County, NC, Durham County, NC, Edgecombe County, NC, Franklin County, NC, Granville County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Moore County, NC, Nash County, NC, Sampson County, NC, Scotland County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 6 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2291 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1604 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

655 
WWUS72 KRAH 140801
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
401 AM EDT Sat Aug 14 2021

NCZ010-011-025>028-041>043-077-078-088-089-142300-
/O.NEW.KRAH.HT.Y.0005.210814T1600Z-210814T2300Z/
Warren-Halifax-Durham-Franklin-Nash-Edgecombe-Wake-Johnston-
Wilson-Harnett-Wayne-Cumberland-Sampson-
Including the cities of Warrenton, Norlina, Roanoke Rapids, 
Enfield, Scotland Neck, Durham, Rougemont, Louisburg, 
Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, 
Princeville, Raleigh, Cary, Apex, Wake Forest, Knightdale, 
Smithfield, Selma, Clayton, Wilson, Lillington, Angier, 
Buies Creek, Erwin, Dunn, Goldsboro, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
401 AM EDT Sat Aug 14 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...The Coastal Plain, eastern Sandhills, and a portion of 
  the northeast Piedmont of central North Carolina.

* WHEN...From noon today to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
2 follow-up statements
548 
WWUS72 KRAH 141403
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
1003 AM EDT Sat Aug 14 2021

NCZ008-009-040-075-076-085-086-142300-
/O.EXA.KRAH.HT.Y.0005.210814T1600Z-210814T2300Z/
Granville-Vance-Chatham-Moore-Lee-Scotland-Hoke-
Including the cities of Oxford, Creedmoor, Henderson, Kittrell, 
Siler City, Pittsboro, Southern Pines, Pinehurst, Aberdeen, 
Carthage, Sanford, Laurinburg, Camp Mackall, Wagram, and Raeford
1003 AM EDT Sat Aug 14 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values of 105-109 expected.

* WHERE...Granville, Vance, Chatham, Moore, Lee, Scotland and 
  Hoke Counties.

* WHEN...From noon today to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NCZ010-011-025>028-041>043-077-078-088-089-142300-
/O.CON.KRAH.HT.Y.0005.210814T1600Z-210814T2300Z/
Warren-Halifax-Durham-Franklin-Nash-Edgecombe-Wake-Johnston-
Wilson-Harnett-Wayne-Cumberland-Sampson-
Including the cities of Warrenton, Norlina, Roanoke Rapids, 
Enfield, Scotland Neck, Durham, Rougemont, Louisburg, 
Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, 
Princeville, Raleigh, Cary, Apex, Wake Forest, Knightdale, 
Smithfield, Selma, Clayton, Wilson, Lillington, Angier, 
Buies Creek, Erwin, Dunn, Goldsboro, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
1003 AM EDT Sat Aug 14 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values of 105 to 108 expected.

* WHERE...The Coastal Plain, eastern Sandhills, and a portion of 
  the northeast Piedmont of central North Carolina.

* WHEN...From noon today to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
592 
WWUS72 KRAH 142200
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
600 PM EDT Sat Aug 14 2021

NCZ008>011-025>028-040>043-075>078-085-086-088-089-142300-
/O.CAN.KRAH.HT.Y.0005.000000T0000Z-210814T2300Z/
Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe-
Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-Scotland-
Hoke-Cumberland-Sampson-
Including the cities of Oxford, Creedmoor, Henderson, Kittrell, 
Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, 
Durham, Rougemont, Louisburg, Franklinton, Nashville, 
Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, 
Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, 
Smithfield, Selma, Clayton, Wilson, Southern Pines, Pinehurst, 
Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, 
Erwin, Dunn, Goldsboro, Laurinburg, Camp Mackall, Wagram, 
Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, 
and Roseboro
600 PM EDT Sat Aug 14 2021

...HEAT ADVISORY IS CANCELLED...

Heat index values will remain around 100 degrees for another hour
or two from Maxton-Laurinburg to Fayetteville to Clinton to 
Goldsboro. Rain-cooled air has overspread all of the remainder of
the previous Advisory area, so dangerous heat is no longer a 
concern.


$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this heat advisory went out at Aug 14, 3:57 AM EDT, 4 minutes earlier.

Area forecast discussion, Aug 14, 3:57 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
357 AM EDT Sat Aug 14 2021

.SYNOPSIS...
On the western periphery of a strong, subtropical ridge centered off
the coast Carolinas, a surface trough will remain in the lee of the
southern and central Appalachians through Saturday. Meanwhile, a
cold front will approach slowly from the northwest, become modulated
by multiple episodes of convection and outflow along its length, and
settle across NC Saturday night into Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 350 AM Saturday...

A longwave mid/upper trough will move from the Great Lakes into the
Northeast US today, slightly weakening/suppressing the western
Atlantic ridge and pushing a cold front across the Appalachians and
toward central NC. This will result in better forcing for
precipitation compared to yesterday. Deep southerly flow around the
Bermuda High will also continue to bring rich low-level moisture
into the area. This along with strong surface heating will result in
high MLCAPE (2000-3000+ J/kg) in the pre-frontal warm sector, so
scattered to locally numerous showers and storms will develop this
afternoon along and ahead of the cold front. Based on the CAMS they
are first expected to develop along a line roughly from KAFP to
KRDU, then expand NW to include the rest of the northern Piedmont
including INT and GSO where POPs are likely. Showers and maybe even
a few storms will continue later into the evening and even overnight
hours across the northern Piedmont as the front slowly pushes south
and provides continued forcing for ascent. Convective coverage today
will be more isolated in nature farther south across the Sandhills
and Southern Coastal Plain, but still can't be ruled out. A complete
lack of shear means the storms should be pulse-like in nature.
However, isolated strong damaging wind gusts from wet microbursts
are still possible into the early evening in the strongest storms,
and the SPC does have the entire region except for the southernmost
tier of counties in a marginal risk for severe storms.

A Heat Advisory is being issued again today for portions of the
Triangle, eastern Sandhills, and Coastal Plain. While low-level
thicknesses will be a bit lower and convective development will be
more robust compared to yesterday, widespread temperatures in the
mid-90s are still expected before the showers and storms really get
going. This will combine with dew points in the 70s to result in
heat indices as high as 105-107 again in this area.

&&

.SHORT TERM /SATURDAY AND SUNDAY NIGHT/...
As of 415 PM Friday...

Downstream of a synoptic trough forecast to amplify across the Great
Lakes and srn ON/QC, a belt of 20-25 kts of wswly mid level flow and
embedded convectively-enhanced mid level disturbances will be
directed from the mid MS Valley to the middle Atlantic coast -
mainly just north and northwest of cntl NC.

At the surface, a slow-moving frontal zone will be similarly
oriented and displaced slightly equatorward of the aforementioned
mid level flow and disturbances. Preceding the front, an Appalachian-
lee trough will remain over the srn middle Atlantic Piedmont.

Multi-cellular clusters of convection are forecast to develop along
both features, as the front moves sewd and ultimately intersects and
merges with the trough over VA through the afternoon. Associated
aggregate outflow will modulate the front sewd into cntl NC
overnight-early Sun. Other pulse to lesser organized multi-cell
showers and storms are forecast to develop over the Piedmont and
Sandhills of cntl NC during the same time, where weaker wind
profiles, under the continued influence of the subtropical ridge off
the NC coast, will exist. Overall coverage, scattered to locally
numerous, will likely be greatest initially from near AFP/VUJ newd
to RDU and LHZ during the afternoon, then over the far nrn Piedmont
later in the afternoon and perhaps throughout the night, as the
foregoing front/outflow from slightly more-organized clusters over
VA move sewd.

Given that there will be no change in airmass until the front
arrives late Sat night, it will again be hot. Forecast temperatures
have consequently been adjusted upward from previous ones, though
generally a degree or three less hot than those observed during
recent days owing to the expected scattered to locally numerous
showers and storms that may interrupt peak afternoon heating.
Associated heat index values are expected to be mostly in the 100 to
105 degree range, except upr 90s again over the nw Piedmont. If it
appears convective coverage will be less than currently anticipated,
hotter yet, near persistence temperatures on Sat would necessitate
the issuance of another Heat Advisory for most of the same counties
as recent days. Outflow-cooled temperatures are expected to decrease
into the 70 to 75 F range for most overnight.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 345 AM Saturday...

A stationary front will weaken and linger across the area into early
next week, before dissipating. Meanwhile, the remnants of TC Fred
are expected to lift northward and into the Deep South by early next
week, then weakening substantially and lifting northward into the TN
Valley. However, moisture will still stream northward and into area
area (PW's of around 2 inches), while interacting with the
aforementioned weakening front over our region to produce numerous
showers and storms early next week. Meanwhile, strong subtropical
ridging will remained parked off the coast of the Carolinas,
allowing for the best chance of showers and storms across western
portions of the area. Regardless, this pattern will lead to well
above normal chances for showers and storms, with a threat of flash
flooding during this time. The mid/upper ridge will expand
southwestward over the Deep South in the wake of the remnants of TC
Fred, allowing of the deep southerly/southwesterly flow over the
Carolinas to become more southwesterly to westerly mid level flow to
develop by late week. However, with a continued moisture rich low
level airmass should allow for at least diurnal convection each day
from mid to late week.

Highs temps are expected to be around 80 northwest to the mid to
upper 80s southeast Monday through Wednesday, before warming back
into the mid to upper 80s areawide by late week. Low temps are
expected to be in the upper 60s to lower 70s.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
As of 200 AM Friday...

24-hour TAF period: Just some scattered mid and high level clouds
are expected overnight as any remaining isolated showers/storms
dissipate. As a cold front approaches from the NW, scattered to
locally numerous showers and storms (with locally strong gusty winds
and brief sub-VFR conditions) will develop across central NC this
afternoon, lasting into at least the early evening. They are first
expected to develop along a line roughly from KAFP to KRDU, then
expand NW to include the rest of the northern Piedmont including INT
and GSO. Showers and storms may last later into the evening and even
overnight hours across the northern Piedmont. Coverage will be more
isolated in nature farther south at FAY, but still can't be ruled
out. VFR conditions are otherwise expected.

Looking beyond 06z Sunday: As the front stalls near or over the area
and tropical moisture from Fred gets drawn north, multiple rounds of
showers and a few storms are expected each day through the rest of
the period across all of central NC. Sub-VFR conditions from fog/low
stratus are also possible each morning.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...Danco
SHORT TERM...MWS
LONG TERM...BSD
AVIATION...Danco
Hazardous weather outlook, Aug 13, 7:18 PM EDT, 8 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
718 PM EDT Fri Aug 13 2021

NCZ042-043-077-078-085-086-088-089-142330-
Johnston-Wilson-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson-
718 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat index values between 100 and 105 degrees, locally higher, are
expected again on Saturday.

Heat illnesses are possible if precautions are not taken. Outdoor
exertion, especially in direct sunlight, can increase the risk of
heat illnesses in these conditions.

Strong to damaging wind gusts, and locally heavy downpours and
flooding, will be possible in scattered to locally numerous
thunderstorms on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ008>011-023>028-040-041-073>076-083-084-142330-
Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-Franklin-Nash-
Edgecombe-Chatham-Wake-Stanly-Montgomery-Moore-Lee-Anson-Richmond-
718 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat index values between 100 and 105 degrees are expected again
Friday afternoon.

Heat illnesses are possible if precautions are not taken. Outdoor
exertion, especially in direct sunlight, can increase the risk of
heat illnesses in these conditions.

Strong to damaging wind gusts, and locally heavy downpours and
flooding, will also be possible in scattered to locally numerous
thunderstorms Saturday afternoon and evening, then again on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007-021-022-038-039-142330-
Person-Forsyth-Guilford-Davidson-Randolph-
718 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to damaging wind gusts, and locally heavy downpours and
flooding, will be possible in scattered to locally numerous
thunderstorms Saturday afternoon and evening, then again on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 13, 10:11 PM EDT, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1011 PM EDT Fri Aug 13 2021

NCZ073-074-140245-
Stanly NC-Montgomery NC-
1011 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of northwestern
Montgomery and northern Stanly Counties through 1045 PM EDT...

At 1011 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plyler, or near Albemarle, moving east at 15 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Albemarle, Badin Lake, Plyler, Badin, Richfield, New London, Fish
Tales Marina, Morrow Mountain State Park, Finger and Whip-O-Will
Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3528 8044 3550 8030 3551 8024 3551 8004
      3529 7999
TIME...MOT...LOC 0211Z 264DEG 12KT 3541 8025

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kren
Special weather statement, Aug 13, 10:45 PM EDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1045 PM EDT Fri Aug 13 2021

NCZ039-073>075-140330-
Stanly NC-Randolph NC-Montgomery NC-Moore NC-
1045 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of northwestern Moore,
Montgomery, southwestern Randolph and northeastern Stanly Counties
through 1130 PM EDT...

At 1044 PM EDT, Doppler radar was tracking a strong thunderstorm near
Badin Lake, moving east at 25 mph.

HAZARD...Winds up of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Albemarle, Troy, Badin Lake, Biscoe, Seagrove, Badin, Star, Candor,
New London and Steeds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3550 8024 3551 8007 3555 8006 3562 7967
      3551 7965 3518 7963 3526 8024
TIME...MOT...LOC 0244Z 261DEG 21KT 3544 7999

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

7
Special weather statement, Aug 13, 11:26 PM EDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1126 PM EDT Fri Aug 13 2021

NCZ074-075-140430-
Montgomery NC-Moore NC-
1126 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of northwestern Moore
and central Montgomery Counties through 1230 AM EDT...

At 1125 PM EDT, Doppler radar was tracking a strong thunderstorm over
Troy, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Troy, Pinehurst, Biscoe, Robbins, Star, Candor, Taylortown, Steeds,
Seven Lakes and Highfalls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3544 8004 3549 7985 3552 7957 3552 7952
      3521 7945 3524 8003
TIME...MOT...LOC 0325Z 260DEG 15KT 3537 7992

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

7
Special weather statement, Aug 14, 12:03 AM EDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1203 AM EDT Sat Aug 14 2021

NCZ007-008-025-140445-
Durham NC-Person NC-Granville NC-
1203 AM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southeastern Person,
central Granville and north central Durham Counties through 1245 AM
EDT...

At 1202 AM EDT, Doppler radar was tracking a strong thunderstorm near
Rougemont, or 12 miles northwest of Creedmoor, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oxford, Rougemont, Stem, Stovall, Lake Butner, Moriah, Berea, Surl,
Bahama and Lake Michie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3646 7857 3631 7851 3619 7851 3616 7892
      3630 7897
TIME...MOT...LOC 0402Z 250DEG 15KT 3625 7885

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

7

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:56 PM EDTSpecial Weather StatementRAHVance64 min
Aug 13, 9:36 PM EDTSpecial Weather StatementRAHStanly24 min
Aug 13, 10:11 PM EDTSpecial Weather StatementRAHStanly34 min
Aug 13, 10:45 PM EDTSpecial Weather StatementRAHMontgomery45 min
Aug 13, 11:26 PM EDTSpecial Weather StatementRAHMontgomery, Moore64 min
Aug 14, 12:03 AM EDTSpecial Weather StatementRAHGranville42 min
Aug 14, 12:37 AM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Stanly68 min
Aug 14, 1:46 PM EDTSpecial Weather StatementRAHMoore44 min
Aug 14, 1:47 PM EDTSpecial Weather StatementRAHWake43 min
Aug 14, 2:09 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly51 min
Aug 14, 2:15 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake45 min
Aug 14, 2:33 PM EDTFlash Flood Warning Considerable damage threatRAHFranklin, Wake2 hr
Aug 14, 2:50 PM EDTSevere Thunderstorm WarningRAHWake40 min
Aug 14, 2:55 PM EDTSpecial Weather StatementRAHStanly65 min
Aug 14, 3:01 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake44 min
Aug 14, 3:25 PM EDTFlash Flood Warning Considerable damage threatRAHChatham, Durham, Wake3 hr
Aug 14, 3:27 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake37 min
Aug 14, 3:39 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake51 min
Aug 14, 3:45 PM EDTSpecial Weather StatementRAHDurham60 min
Aug 14, 3:53 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake29 min
Aug 14, 4:08 PM EDTAreal Flood AdvisoryRAHAnson, Richmond70 min
Aug 14, 4:08 PM EDTSpecial Weather StatementRAHAnson, Richmond52 min
Aug 14, 4:38 PM EDTSpecial Weather StatementRAHForsyth67 min
Aug 14, 4:44 PM EDTSpecial Weather StatementRAHWake61 min
Aug 14, 4:50 PM EDTSevere Thunderstorm WarningRAHForsyth40 min
Aug 14, 5:19 PM EDTSevere Thunderstorm WarningRAHAlamance19 min
Aug 14, 5:24 PM EDTAreal Flood AdvisoryRAHForsyth2 hr
Aug 14, 6:25 PM EDTSpecial Weather StatementRAHGuilford35 min
Aug 14, 6:32 PM EDTAreal Flood AdvisoryRAHGuilford118 min
Aug 14, 6:48 PM EDTSpecial Weather StatementRAHGuilford57 min
Aug 14, 7:23 PM EDTFlash Flood Warning Considerable damage threatRAHGuilford2 hr

Nearby

Heat Advisories in North Carolina, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.